Efficient estimation for semivarying-coefficient models

Y C Xia, W Y Zhang, H Tong

Research output: Contribution to journalArticlepeer-review

122 Citations (SciVal)


Motivated by two practical problems, we propose a new procedure for estimating a semivarying-coefficient model. Asymptotic properties are established which show that the bias of the parameter estimator is of order h(3) when a symmetric kernel is used, where h is the bandwidth, and the variance is of order n(-1) and efficient in the semiparametric sense. Undersmoothing is unnecessary for the root-n consistency of the estimators. Therefore, commonly used bandwidth selection methods can be employed. A model selection method is also developed. Simulations demonstrate how the proposed method works. Some insights are obtained into the two motivating problems by using the proposed models.
Original languageEnglish
Pages (from-to)661-681
Number of pages21
Issue number3
Publication statusPublished - 2004

Bibliographical note

ID number: ISI:000224077700011


Dive into the research topics of 'Efficient estimation for semivarying-coefficient models'. Together they form a unique fingerprint.

Cite this